Aa
A
A
A
Close
Heart Rhythm Community
12.1k Members
Avatar universal

High BP and low pulse

I am 62 years old and have been treated for high BP for over 15 years.  I have been taking Toporal XR 25 mg. 3x qd, H ydrochlorathizide 5mg 1x qd for the last 2 years.   I woke up Tuesday morning with my head spinning, very dizzy.   I took my BP and it was 180/111 pulse 55.  This whole week it has stayed between 160/100 to higher and the pulse lower than I have ever had.  I went to the doctor, could not see my regular doc but saw the one handling urgent care Thursday.  My left leg has been very painful for several months, worse behind the knee.  She x-rayed my knee and saw arthritis , which I knew was there.  I have arthritis both kinds.  Have taken 800 mg Ibuprofen for the pain, try not to take it often as I know it elevates BP and harmful to body.  I also take aspirin, tylenol, and wear a Flector pain patch when it gets unbearable. I alternate with the pain meds  dont take them the same days.  The doctor put me on Tramadol for pain and made an appt. with my regular MD April 5th.  I am scared because heart disease runs in my family, hypertension and stroke, some diabetes.  I feel it would be wise for me to see my orthopaedist about my leg and see a specialist about my BP, cardiologist maybe.  I have a heart murmur have since childhood, leaky valve, mitral valve prolapse.  I also take meds for hypothyroid, depression (sertraline hcl), anxiety (PTSD), skelaxin, prn cyclobenzaprine (not with other meds), now tramadol hcl.  Can someone validate my concern about waiting?  Am I rightfully concerned or anxious?  
2 Responses
Avatar universal

As I read this post I am unclear as to what meds/OTC drugs you are taking and when.  J Many times symptoms appear due to synergistic drug interactions.  I think you would be best advised to get one physician to review all the meds/dosages/timing and then try to coordinate what you take for treatment.

Off the top of my head since your pulse is very low try taking toprol-xl 2x/day instead of 3x. That might allow your pulse rate to come up a bit, but then your BP might rise.  This is self medicating and not a good idea.   I suggest getting  an appointment with your PCP sooner than later.
Avatar universal
Thanks for your reply.  I only take aspirin OTC and vitamins, not at the same time of course.  My MD left the practice due to illness.  I have seen my new MD once, she is only in the office 3x a week.  Other times they put me in with PA's even for urgent care.  PA saw me last 2 times.  They scheduled me for a heart ultrasound in their office April 13th. that is done by a tech and read by a cardiologist.  They put me on Amlodipine 5 mg once daily, so far no bad reactions but no good ones either.  BP did come down from 180's/115 to 160's/102; sometimes higher.  I notified them but have not heard back yet.  My husband wants me to go to a Cardiologist before April 13th. and change doctors.  Again thanks for your reply.
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318747197
Chicago, IL
1423357 tn?1511089042
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.